MAUDE Adverse Event Report: AVANOS MEDICAL INC. CLOSED SUCTION SYSTEM FOR ADULTS, 12 F DSE; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. CLOSED SUCTION SYSTEM FOR ADULTS, 12 F DSE; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 21603-5
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.All information reasonably known as of 28-jul-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported when the thumb valve was pushed, it did not suction.There was no reported injury.
 
Additional Manufacturer Narrative
The device history record for the reported lot number, 30143005, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample was returned without the original packaging.No other components were returned.The flex connector was received attached into the female swivel.The entire device was visually inspected for damage, no breakages or damages seen.The position of the thumb valve was in the upright position.The thumb valve was pressed and released multiple times for functional inspection.Each time after release, the thumb valve returned to the upright position.The thumb valve was also inspected if the rotation was possible, multiple times (3 times), the thumb valve was rotated from the unlocked to locked position and there were no difficulties or issues seen.The sample was then attached to the suctioning equipment.Upon connection, while still engaged with the suction equipment, the distal end of the catheter was inserted in a beaker of water with blue dye.The suctioning did not occur when the thumb valve was pressed.The thumb valve was turned into locked position.The suctioning did not occur as well when the valve was placed in the locked position.The root cause was manufacturing related.All information reasonably known as of 22-nov-2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to (b)(6), in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
CLOSED SUCTION SYSTEM FOR ADULTS, 12 F DSE
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key15126221
Report Number8030647-2022-00169
Device Sequence Number5666952
Product Code BSY
UDI-Device Identifier00609038982984
UDI-Public00609038982984
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model Number21603-5
Device Catalogue NumberN/A
Device Lot Number30143005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer10/31/2022
Initial Report FDA Received Date07/28/2022
Supplement Report FDA Received Date11/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown